Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 520, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2005, 3:21 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 22, 2005, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222022 SVRJAN MSC083-133-222115- /O.NEW.KJAN.SV.W.0520.050822T2021Z-050822T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT MON AUG 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF ITTA BENA CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA * UNTIL 415 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR RULEVILLE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF SUNFLOWER...8 MILES NORTHWEST OF MISSISSIPPI VALLEY STATE UNIVERSITY AND 9 MILES NORTHWEST OF ITTA BENA BY 415 PM CDT LAT...LON 3381 9045 3373 9066 3341 9065 3350 9024 $$ CRAVEN
1 follow-up statement
000
WWUS54 KJAN 222048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON AUG 22 2005
MSC083-133-222115-
/O.CON.KJAN.SV.W.0520.000000T0000Z-050822T2115Z/
SUNFLOWER MS-LEFLORE MS-
347 PM CDT MON AUG 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
WESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DODDSVILLE...OR ABOUT
8 MILES SOUTHEAST OF RULEVILLE...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHLATER AND 6 MILES NORTHEAST OF SUNFLOWER BY 355 PM CDT
MISSISSIPPI VALLEY STATE UNIVERSITY...ITTA BENA AND 8 MILES
NORTHEAST OF MOORHEAD BY 415 PM CDT
LAT...LON 3373 9040 3368 9052 3373 9066 3341 9065
3350 9024
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 12:00 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 22, 12:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON AUG 22 2005
.DISCUSSION...A BIT OF A CHALLENGING FORECAST TODAY AND TONIGHT AS
FACTORS FROM YESTERDAY ARE HAVING AN INFLUENCE AND DETERMINING WHAT
WILL WIN OUT IS TOUGH.
TO START...TEMPS DONT LOOK TO BE AS MUCH OF A FACTOR AS ON SUN. WE
ARE CURRENTLY RUNNING 5-6 DEGREES COOLER THAN THIS TIME YESTERDAY.
THIS SHOULD KEEP THE 99-103 DEGREE TEMPS AT BAY. HOWEVER...IT WILL
STILL BE PLENTY HOT WITH 94-99 DEGREE ACROSS THE CWA. CURRENT MAX
TEMP FORECAST IS ON TRACK WITH THE WARMEST READINGS W AND NW.
ADDITIONALLY...WILL CONTINUE THE HEAT ADV FOR THE SAME COUNTIES AS
HEAT AND HUMIDITY SHOULD RESULT IN 105 HIS.
NOW FOR THE GREATER CHALLENGE...RAIN/TSRA CHANCES. AIRMASS ACROSS A
GOOD PORTION OF THE CWA THIS MORNING HAS BEEN WORKED OVER PRETTY
GOOD. THE LACK OF GOOD BOUNDARY LAYER MOISTURE HAS ME CONCERNED WITH
HOW MUCH ACTIVITY CAN DEVELOP AND GET SUSTAINED WITH COLD POOL
PROPAGATION. I FEEL THAT OUR CURRENT 50-70% POPS ARE A BIT HIGH FOR
SUCH A LARGE PORTION OF THE CWA. I DO FEEL THAT THERE WILL BE SOME
ACTIVITY SO I WONT GO CUTTING POPS TO DRASTICALLY. THROUGH
00Z...THE BEST AREA FOR CONVECTION LOOKS TO BE ACROSS MY SE
COUNTIES. THIS IS DUE TO SLIGHTLY BETTER 850MB MOISTURE AND A COL
REGION AT 250MB OVER TOP OF SE MS. DUE TO THIS...WILL HOLD ONTO THE
70% POPS DOWN THERE. NOW WE FOCUS TO THE NW AND N PORTION OF THE
CWA. THERE WAS CONVECTION UP THAT WAY YESTERDAY...BUT THIS AIRMASS
SEEMS TO BE REPLENISHED BY AIR FROM AR. ALSO...THIS AIRMASS IS
QUITE WARM IN THE LOW LEVELS AND IT MAY TAKE UNTIL LATE AFTERNOON
FOR ACTIVITY TO GET GOING ACROSS AR AND N MS. I FEEL THAT THIS
REGION WILL BE THE MOST ACTIVE...BUT OCCURRING BETWEEN 5PM AND 2AM.
THE GFS MODEL HAS BEEN INDICATING A CONVECTIVE BLOB THERE FOR A
FEW RUNS NOW. THE REASON FOR THIS IS THAT SEVERAL THINGS COME
TOGETHER ACROSS THIS REGION LATE THIS AFTERNOON AND EARLY EVENING.
ADDITIONALLY HERE IS WHERE THE STEEPEST LAPSE RATES EXIST AND THE
BEST MID LEVEL FLOW. THIS WILL RESULT IN THE NORTHER PORTION OF THE
CWA HAVING THE BEST POTENTIAL TO SEE ANY SVR STORMS. AS FOR THE REST
OF THE CWA...TOO MANY NEGATIVES TO HOLD ONTO THE HIGH POPS AND WILL
LOWER TO THE 30-40% RANGE. ADDITIONALLY...SVR STORMS WILL TOUGH TO
COME BY DUE TO LESS SFC HEATING THAN YESTERDAY...LAPSE RATES AND
INSTABILITY.
UPDATES SHOULD BE OUT BY 1 PM...AFTER THE 18Z TAFS.
&&
.AVIATION...MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE TIMING OF
CONVECTION. WILL FOCUS AROUND HBG THIS AFTERNOON AND THEN GLH/GWO
FOR THE EVENING TIME FRAME. WILL ONLY MENTION MVFR VIS RESTRICTIONS
WHERE I FEEL PRECIP WILL OCCUR BEFORE MIDNIGHT. I WILL MENTION 3-4
SM VIS AT GLH/GWO AND HBG FOR NOW. ANY SITE THAT DOES SEE PRECIP
OVER THE NEXT 12 HRS WILL LIKELY SEE LOWER VIS AS WELL.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR MSZ018-MSZ019-
MSZ025-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-MSZ047.
LA...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR ARZ074-ARZ075.
&&
CMEHazardous weather outlook, Aug 22, 1:32 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT MON AUG 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231832- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 132 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND LAST INTO THE EARLY EVENING. SOME OF THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE. THERE APPEARS TO BE TWO AREAS WHERE STORMS WILL BE MORE CONCENTRATED. THE FIRST WILL BE ACROSS AREAS OF EAST MISSISSIPPI AND SOUTHEAST MISSISSIPPI. HERE STORMS ARE EXPECTED TO BE ON THE STRONG SIDE WITH WIND GUSTS TO 45 MPH. THE SECOND AREA OF STORMS IS EXPECTED TO DEVELOP ACROSS PORTIONS OF ARKANSAS AND NORTHERN MISSISSIPPI DURING THE AFTERNOON. THIS AREA WILL BE LOCATED IN A REGION OF HIGHER SURFACE TEMPERATURES...HIGHER INSTABILITY AND INCREASED MID LEVEL WINDS. THESE COMBINATIONS WILL LEAD TO STORMS ORGANIZING LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN ARKANSAS AND NORTHERN MISSISSIPPI AND MOVING SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA. DUE TO THIS...ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF A RAYVILLE LOUISIANA TO LEXINGTON TO COLUMBUS MISSISSIPPI. THERE ALSO APPEARS TO BE DIFFERENT TIMING WHEN STORMS MAY IMPACT THESE AREAS. AREAS FROM WINONA TO COLUMBUS MAY SEE SEVERE STORMS BETWEEN 3 PM AND 8 PM...WHILE THE NORTHWESTERN AREAS MAY SEE SEVERE STORMS A BIT LATER...SAY FROM 5 PM TO 11 PM. ANY SEVERE STORM WILL BRING THE POTENTIAL FROM DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH AS WELL AS SMALL HAIL. ...SEASONAL THREATS... THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES OVER WESTERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO THE NORTHWEST OF A FERRIDAY TO GREENWOOD MISSISSIPPI LINE. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEED THIS AFTERNOON AND EVENING ACROSS THE NORTHWEST AND NORTHERN FORECAST AREA...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 22, 12:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 14 WSW BASSFIELD 31.42N 89.96W
08/21/2005 JEFFERSON DAVIS MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN OVER ON POWER LINES.
0340 PM TSTM WND DMG KOKOMO 31.20N 90.00W
08/21/2005 MARION MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN OVER ON POWERLINES.
0357 PM TSTM WND DMG 5 N BRANDON 32.35N 90.00W
08/21/2005 RANKIN MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HIGHWAY 471 REPORTED BY RANKIN
COUNTY EMERGENCY OPERATIONS CENTER.
0400 PM TSTM WND GST 3 W FANNIN 32.42N 90.01W
08/21/2005 47 MPH RANKIN MS NWS EMPLOYEE
ONE LARGE PINE TREE AND SMALL LIMBS DOWN
0406 PM TSTM WND DMG 5 N BRANDON 32.35N 90.00W
08/21/2005 RANKIN MS EMERGENCY MNGR
SEVERAL TREES DOWN IN VINEYARD APPARTMENTS AND ALONG
SHENANDOAH DRIVE IN FOX BAY NEIGHBORHOOD REPORTED BY
RANKIN COUNTY EMERGENCY OPERATIONS CENTER.
0410 PM TSTM WND DMG 3 N BRANDON 32.32N 90.00W
08/21/2005 RANKIN MS PUBLIC
6 TREES BLOWN DOWN AT A RESIDENCE ON LUCKNEY ROAD
0415 PM TSTM WND DMG PURVIS 31.14N 89.41W
08/21/2005 LAMAR MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN OVER ON POWER LINES
0505 PM TSTM WND DMG 7 N LEXINGTON 33.22N 90.05W
08/21/2005 HOLMES MS EMERGENCY MNGR
NUMEROUS TREES DOWN FOR A COUPLE OF MILES 7 MILES NORTH
OF LEXINGTON OFF OF HIGHWAY 17 REPORTED BY HOLMS COUNTY
EMERGENCY OPERATIONS CENTER
0532 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
08/21/2005 LOWNDES MS BROADCAST MEDIA
NUMEROUS TREES DOWN IN COLUMBUS AREA. SIGNIFICANT LIMB
DAMAGE REPORTED BY NEWS MEDIA.
0535 PM HAIL 3 N COLUMBUS 33.55N 88.40W
08/21/2005 0.88 INCH LOWNDES MS EMERGENCY MNGR
NICKEL SIZE HAIL ALONG HIGHWAY 45 THREE MILES NORTH OF
COLUMBUS REPORTED BY LOWNDES COUNTY EMERGENCY MANAGERS.
0535 PM TSTM WND DMG 3 N COLUMBUS 33.55N 88.40W
08/21/2005 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES AND TREE LIMBS DOWN CAUSING POWER OUTAGES
ALONG HIGHWAY 45 REPORTED BY LOWNDES COUNTY EMERGENCY
OPERATIONS CENTER.
0535 PM TSTM WND DMG 1 NW PINEY WOODS 32.07N 90.01W
08/21/2005 RANKIN MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 49 NEAR PINEY
WOODS.
0545 PM TSTM WND DMG 3 W BRAXTON 32.02N 90.02W
08/21/2005 SIMPSON MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN W OF BRAXTON OFF STAR BRAXTON RD
AND HARRISVILLE BRAXTON RD.
0551 PM TSTM WND DMG 3 W HOMEWOOD 32.24N 89.56W
08/21/2005 SCOTT MS LAW ENFORCEMENT
A FEW TREES BLOWN DOWN ALONG WITH A FEW TREE TOPS BLOWN
DOWN BETWEEN HOMEWOOD AND PULASKI.
0551 PM TSTM WND DMG 2 N POLKVILLE 32.22N 89.69W
08/21/2005 SMITH MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 13.
0600 PM TSTM WND DMG 10 WNW RALEIGH 32.09N 89.68W
08/21/2005 SMITH MS EMERGENCY MNGR
A FEW TREES AND A POWER LINE WERE BLOWN DOWN AROUND WHITE
OAK.
0650 PM TSTM WND DMG PICKENS 32.89N 89.97W
08/21/2005 HOLMES MS UTILITY COMPANY
A FEW TREES WERE BLOWN DOWN.
0705 PM TSTM WND DMG 4 S YAZOO CITY 32.80N 90.41W
08/21/2005 YAZOO MS UTILITY COMPANY
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN.
0705 PM TSTM WND DMG 5 W YAZOO CITY 32.86N 90.49W
08/21/2005 YAZOO MS UTILITY COMPANY
NUMEROUS TREES AND POWER LINES BLOWN DOWN.
&&
BBSpecial weather statement, Aug 22, 2:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT MON AUG 22 2005 MSZ018-222030- BOLIVAR- 235 PM CDT MON AUG 22 2005 ...STRONG THUNDERSTORM OVER NORTHERN BOLIVAR COUNTY... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DUNCAN...OR 20 MILES NORTH OF CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST. THE STORM SHOULD BUILD SOUTHWARD INTO THE SHELBY AREA IN THE NEXT HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL. THE STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO. CRAVEN
Special weather statement, Aug 22, 2:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT MON AUG 22 2005 MSZ019-222050- SUNFLOWER- 250 PM CDT MON AUG 22 2005 ...STRONG THUNDERSTORM OVER NORTHERN SUNFLOWER COUNTY... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF DREW...OR 15 MILES NORTHEAST OF CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST. THE STORM SHOULD BUILD SOUTHWARD INTO THE DREW AREA IN THE NEXT HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL. THE STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO. CRAVEN
Special weather statement, Aug 22, 2:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT MON AUG 22 2005 ARZ074-222100- ASHLEY- 258 PM CDT MON AUG 22 2005 ...STRONG THUNDERSTORM OVER NORTHERN ASHLEY COUNTY... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MONTROSE...OR 15 MILES NORTHEAST OF HAMBURG. THE STORM WAS DRIFTING SOUTHEAST. THE STORM SHOULD BUILD SOUTHWARD INTO THE MONTROSE AND PORTLAND AREA IN THE NEXT HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL. THE STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO. CRAVEN
Special weather statement, Aug 22, 3:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT MON AUG 22 2005 MSZ026-028>033-222158- CHOCTAW-CLAY-GRENADA-LOWNDES-MONTGOMERY-OKTIBBEHA-WEBSTER- 306 PM CDT MON AUG 22 2005 ...STRONG THUNDERSTORMS CONTAINING GUSTY WINDS POSSIBLE THIS AFTERNOON... AN CLUSTER OF THUNDERSTORMS IS POISED TO ACCELERATE SOUTHEAST ACROSS PORTIONS OF NORTHEAST MISSISSIPPI FROM 3 TO 5 PM. THE PRIMARY AREAS AFFECTED SHOULD BE GRENADA...STARKVILLE...COLUMBUS...AND ALSO OTHER COMMUNITIES ALONG THE HIGHWAY 82 CORRIDOR BETWEEN INTERSTATE 55 AND THE GOLDEN TRIANGLE. EXPECT WINDS WITH THE STORMS TO GUST UP TO 45 MPH AT TIMES...OR HIGHER...WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS ALSO ANTICIPATED. ISOLATED SEVERE STORMS ARE NOT OUT OF THE QUESTION GIVEN HIGH LEVELS OF ATMOSPHERIC INSTABILITY. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
Special weather statement, Aug 22, 3:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT MON AUG 22 2005 LAZ007-222115- MOREHOUSE- 315 PM CDT MON AUG 22 2005 ...STRONG THUNDERSTORM OVER BASTROP AREA OF MOREHOUSE PARISH... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BASTROP. THE STORM WAS MOVING SOUTH AROUND 10 MPH. THE STORM SHOULD BUILD SOUTHWARD TOWARD COLLINSTON AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL. THE STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO. CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 48 min |
| Aug 22, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 45 min |
| Aug 22, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 58 min |
| Aug 22, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 60 min |
| Aug 22, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Aug 22, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 41 min |
| Aug 22, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.